Anesthesia allows patients to undergo serious and potentially painful procedures
without being subject to the discomfort and agony they might otherwise
be forced to endure. However, it is sometimes the case that certain anesthesia
risks arise in the operating room. In some cases, these
anesthesia complications are the result of an honest mechanical failure, but in most instances,
these mistakes are the result of human error.

A dosage error can occur when the anesthetic compound is labeled improperly,
which can result in the wrong dosage being administered. Sometimes an
administrative staff employee might make a simple clerical error while
stocking chemicals.

For instance, an office assistant could accidentally put 10-miligram bottles
of an anesthetic product in the same drawer as 50-miligram bottles of
the same product. Although these might seem like small quantities, the
effect of being administered 5 times the necessary dosage of a powerful
anesthetic could be the difference between life and death.

Wrong dosage errors can cause anesthesia complications that result in one
or several of the following:

  • brain trauma;
  • nerve damage;
  • partial or total paralysis;
  • cardiac arrest or damage to heart tissue;
  • coma; and
  • death.

If you or someone you care about has been the victim of wrong dosage error,
contact us about filing a medical malpractice claim to get the financial compensation
you deserve.